Alert archive / Maryland / Flash Flood Warnings in 2020
Flash Flood Warning 64, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 29, 2020, 4:03 AM EDT for Somerset County, Wicomico County, Maryland. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2020, 4:03 AM EDT (08:03 UTC)
- Expired
- Aug 29, 2020, 6:46 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Somerset County, MD, Wicomico County, MD
The radar
The Dover AFB radar (KDOX), 73 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 5:32 AM EDT | FLASH FLOOD | 1 Sse Princess Anne, MD | MD-675 CLOSED AT SOUTH STREET IN BOTH DIRECTIONS DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted.
982
WGUS51 KAKQ 290803
FFWAKQ
MDC039-045-291100-
/O.NEW.KAKQ.FF.W.0064.200829T0803Z-200829T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
403 AM EDT Sat Aug 29 2020
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Northern Somerset County in southeastern Maryland...
Wicomico County in southeastern Maryland...
* Until 700 AM EDT.
* At 403 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 3 inches of rain have fallen since midnight. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Salisbury, Fruitland, Princess Anne, University Of Maryland
Eastern Shore, Salisbury University, Allen, Eden, Trinity,
Widgeon, Shad Point, Lakewood, Mount Vernon, Monie, Oriole, Champ,
Chesapeake Heights and Dames Quarter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Do not stay in areas subject to flooding when
water begins rising.
&&
LAT...LON 3813 7596 3820 7590 3820 7586 3822 7583
3823 7582 3823 7586 3824 7587 3841 7564
3841 7550 3828 7553 3828 7561 3825 7561
3818 7555 3814 7558 3815 7592 3815 7593
3813 7593
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-1.5 INCHES IN 1 HOUR
$$
EI2 follow-up statements
705
WGUS71 KAKQ 290926
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
526 AM EDT Sat Aug 29 2020
MDC039-045-291100-
/O.CON.KAKQ.FF.W.0064.000000T0000Z-200829T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Somerset MD-Wicomico MD-
526 AM EDT Sat Aug 29 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING
FOR NORTHERN SOMERSET AND WICOMICO COUNTIES...
At 526 AM EDT, Doppler radar and automated rain gauges indicated
heavy rainfall totals across the warned area. Between 2 and 3.5
inches of rain have fallen since midnight. Flash flooding is ongoing
or expected to begin shortly. While the heavy rain has ended, the
threat for flooding will continue for the next hour or two.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Salisbury, Fruitland, Princess Anne, University Of Maryland
Eastern Shore, Salisbury University, Allen, Eden, Trinity,
Widgeon, Shad Point, Lakewood, Mount Vernon, Monie, Oriole, Champ,
Chesapeake Heights and Dames Quarter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Do not stay in areas subject to flooding when
water begins rising.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 3813 7596 3820 7590 3820 7586 3822 7583
3823 7582 3823 7586 3824 7587 3841 7564
3841 7550 3828 7553 3828 7561 3825 7561
3818 7555 3814 7558 3815 7592 3815 7593
3813 7593
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
EI240
WGUS71 KAKQ 291046
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
646 AM EDT Sat Aug 29 2020
MDC039-045-291056-
/O.CAN.KAKQ.FF.W.0064.000000T0000Z-200829T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Somerset MD-Wicomico MD-
646 AM EDT Sat Aug 29 2020
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN SOMERSET AND
WICOMICO COUNTIES...
The heavy rain has ended and water is expected to slowly recede
during the next few hours. Please continue to heed remaining road
closures.
LAT...LON 3813 7596 3820 7590 3820 7586 3822 7583
3823 7582 3823 7586 3824 7587 3841 7564
3841 7550 3828 7553 3828 7561 3825 7561
3818 7555 3814 7558 3815 7592 3815 7593
3813 7593
$$
EIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:46 AM EDT, 17 minutes earlier.
Area forecast discussion, Aug 29, 3:46 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
346 AM EDT Sat Aug 29 2020
.SYNOPSIS...
The remnants of Tropical cyclone Laura move across
the area today. High pressure builds in from the north on
Sunday, bringing drier and cooler weather to the area.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 345 AM Saturday...
Latest analysis shows the remnant low of Laura approaching the
Appalachians, with a stronger shortwave aloft diving ESE over
Ontario. At the surface, a cold front was located well to our NW,
with sfc low pressure over the NW Great Lakes (associated w/ the
Ontario shortwave). Locally, tstms have been going over the VA Nrn
Neck/Lower MD Ern Shore for the past several hours thanks to several
spokes of shortwave energy in advance of the remnants of Laura, in
addition to a strong (30-40 kt) 925-850 mb southwesterly LLJ. Expect
the complex of tstms to slowly weaken as it pushes eastward between
now and 8 AM. 1 to locally 3 inches of rain have fallen across the
VA Nrn Neck/Lower Ern Shore.
The remnants of Laura are expected to cross the area from west to
east from late this morning through the early evening. The main
impacts (showers/tstms) will be felt across far wrn zones from 9 AM-
noon, with a most likely timing from 11 AM-6 PM elsewhere (earliest
W/latest E). The low is not expected to be particularly strong but
sufficient flow aloft will allow any storms to become strong to
severe from mid/late morning through the early evening. Clouds will
tend to hamper surface destabilization (especially across the
western two-thirds of the area). However, some modest
destabilization is likely, especially closer to the coast. SPC has
placed the eastern two-thirds of the area in a Slight Risk for
severe storms today, with a Marginal Risk over the Piedmont (given
earlier timing/lack of destabilization). The main threat will be
strong to severe straight line winds (given the strong flow aloft),
with a conditional threat for a tornado or two. The main limiting
factor for greater tornado potential is the lack of 0-1/0-3 km
directional shear. However, there could be some slight backing in
the surface wind field near the coast, which could be enough for a
brief spin up tornado or two. Showers and storms will translate
eastward into the afternoon and evening with decreasing PoPs across
the west by late afternoon. This system will be moving quite quickly
which should help to limit the heavy rainfall threat. Storm total
QPF should range from 0.5-1.5 inches (highest NE) with localized
higher amounts. Given the amount of rain that has fallen in spots
early this morning, there could certainly be a threat for some
localized flooding across the VA Nrn Neck/Lower Eastern Shore. Highs
today will greatly depend on the degree of cloud cover but should
top out in the mid 80s to upper 80s-near 90F (far SE).
A pronounced drying trend is expected this evening-tonight, as
the actual cold front crosses the region. Still could see some
scattered showers/tstms through late evening (just ahead of the
actual front), so have kept slight chc-chc PoPs (highest E/SE)
through 03z for the forecast area. The cold front clears the
area by late tonight, with slightly cooler/drier air filtering
into the area in its wake. Lows range from the mid 60s N to the
low 70s across the far SE.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 345 AM Saturday...
Dry and pleasant on Sunday with highs mostly in the mid 80s as high
pressure settles to our N. Mild and comfortable on Sunday night with
lows generally in the mid 60s. The surface flow slowly starts to
become more easterly by early Mon AM. Clouds are expected to
increase Monday night as a weak impulse in quasi-zonal flow aloft
and associated sfc low approach from the west. Any shower chances
likely remain just to the W of the area through sunrise on Monday.
Some of the models are hinting that a stationary boundary may set up
across the area on Mon as the low approaches. This will result in
increasing PoPs throughout the day (highest NW/lowest SE) for
showers/tstms. Will maintain slight chc-chc PoPs Mon night for
showers and perhaps a tstm or two. The low/shortwave aloft tracks
near or just to the N of the area Monday night. This will result in
shower/tstm chances continuing, with the highest PoPs north and
east. Highs Monday range from the upper 70s NW to the low-mid 80s
elsewhere. Lows Mon night mainly in the upper 60s-low 70s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 345 PM Friday...
Unsettled weather will continue into Monday night/early Tuesday.
Easterly flow between high pressure to the north and weak low
pressure to the south will keep Atlantic moisture streaming into the
region. Overnight lows range from the mid 60s NW to low 70s SE. At
this time, it appears the highest coverage of showers overnight will
favor the northwestern CWA. Will keep PoPs aob 40% Monday night into
early Tuesday afternoon with somewhat greater coverage expected
Tuesday afternoon. With moist onshore flow and partly to mostly
cloudy skies, will limit afternoon high temps to around 80 degrees
NW, with mid and upper 80s for the remainder of the area. Chance for
isolated showers continues overnight with lows in the upper 60s and
low 70s.
Weak low pressure moves offshore on Wednesday but will maintain
chance PoPs for most of the area with greater surface heating acting
on copious low level moisture. Highs inch upward into the upper mid
80s to around 90 degrees. Similar conditions are expected Thursday
and Friday with highs in the upper 80s/low 90s and overnight lows in
the 70s.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
As of 200 AM EDT Saturday...
Tstms ongoing near SBY will persist through 10-11z before
dissipating. Elsewhere, expect VFR/mainly dry conditions to prevail
this morning.
BKN to OVC skies are expected today, but with VFR CIGs. MVFR
conditions are expected at RIC and possible at ORF/PHF/SBY/ECG this
morning and aftn as the remnants of TD Laura tracks over the area. A
broken line of convection is expected to track across the area from
16-22z, and will try to depict this in the 12z TAF issuance. Locally
gusty winds/IFR (or worse) conditions are likely in any tstm. Flight
conditions will improve by this evening as the remnant low moves
offshore. Could see lingering isolated-scattered showers from 22-
03z, especially near the coast, but these are not expected to have
any major impacts. SW winds are expected to gust to 20-30 kt today
(highest near the coast). A cold front crosses the area tonight,
giving way to VFR/dry conditions Sun-Mon.
&&
.MARINE...
As of 345 PM Friday...
Latest analysis shows a frontal boundary to our north roughly from
the southern great lakes over to the northeast, and the remnants of
tropical cyclone Laura over western TN. Locally, winds are W/SW 5-10
kts. Waves in the bay around a foot and seas 2-3 ft.
The remnants of Laura will get absorbed into the upper level flow
and impact the region on Saturday. The SW winds will increase
beginning Saturday morning to 15-20 kts with gusts around 25 kts.
Convection is expected during the day into the early evening which
may result in briefly higher gusts over the waters. A cold front
moves through the area late Saturday night into early Sunday
morning. Winds behind the front will switch to the NW 15-20 kts.
Waves in the bay will build to 2-3 ft on Saturday into early Sunday,
and seas build to 3-5 ft. SCA issued for the bay starting at 12Z
Saturday and ran it through 12Z Sunday to account for the SW surge
ahead of the front and the NW surge behind the front. SCA for the
rivers and Currituck Sound from 15Z to 00Z. Coastal waters SCA will
start at 18Z and is mainly for the elevated seas, although winds may
also periodically reach criteria.
Conditions improve by late Sunday morning as the front pushes
further south of the area and high pressure builds into the area
from the north. Sub-SCA conditions are expected from mid day Sunday
through at least the early part of next week.
&&
.CLIMATE...
Through 8/28, the August monthly rain total at RIC remains
15.26". A pretty good chance for adding to this by the weekend
as the remnant low of TC Laura interacts with a cold front.
* This remains the 2nd wettest August on record (wettest August
on record is 16.30" in 2004). The normal rainfall total for
the entire month of August at RIC is 4.66".
* This is also the 4th wettest month on record for any month.
(wettest is 18.87" July 1945).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 11 AM this morning to 8 PM EDT this
evening for ANZ633-635>638.
Small Craft Advisory from 8 AM this morning to 8 AM EDT Sunday
for ANZ630>632-634.
Small Craft Advisory from 4 PM this afternoon to 8 AM EDT
Sunday for ANZ650-652-654.
Small Craft Advisory from 4 PM this afternoon to 6 AM EDT
Sunday for ANZ656-658.
&&
SYNOPSIS...ERI/RHR
NEAR TERM...ERI
SHORT TERM...ERI/RHR
LONG TERM...RHR
AVIATION...CP/ERI
MARINE...CMF
CLIMATE...AKQHazardous weather outlook, Aug 28, 4:00 PM EDT, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 400 PM EDT Fri Aug 28 2020 VAZ048-060>062-064-067>069-075-076-082-083-509>519-521-292000- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Charles City-New Kent-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Western Essex- 400 PM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Peak heat indices of 100 to 104 degrees are expected today. In addition, scattered thunderstorms are possible late this afternoon through the first part of tonight. A few of the storms could produce locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The remnants of Tropical cyclone Laura are expected to impact the region on Saturday. The potential exists for heavy rain and strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-VAZ065-066-079>081-087>090-092-093-095>098- 523>525-292000- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Lunenburg- Brunswick-Dinwiddie-Prince George-Greensville-Sussex-Surry- James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk- Chesapeake-Virginia Beach-York-Newport News-Hampton/Poquoson- 400 PM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for northeast North Carolina, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Peak heat indices of 102 to 107 degrees are expected today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The remnants of Tropical cyclone Laura are expected to impact the region on Saturday. The potential exists for heavy rain, strong gusty winds, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-292000- Maryland Beaches-Accomack-Northampton- 400 PM EDT Fri Aug 28 2020 ...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are possible late this afternoon through the first part of tonight. A few of the storms could produce locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. The remnants of Tropical cyclone Laura are expected to impact the region on Saturday. The potential exists for heavy rain, strong gusty winds, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>024-VAZ077-078-084>086-520-522-292000- Dorchester-Wicomico-Somerset-Inland Worcester-Northumberland- Lancaster-Gloucester-Middlesex-Mathews-Eastern King and Queen- Eastern Essex- 400 PM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for southeast Maryland, east central Virginia and eastern Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are possible late this afternoon through the first part of tonight. A few of the storms could produce locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The remnants of Tropical cyclone Laura are expected to impact the region on Saturday. The potential exists for heavy rain, strong gusty winds, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 28, 11:19 PM EDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1119 PM EDT Fri Aug 28 2020
MDZ021-290400-
Dorchester-
1119 PM EDT Fri Aug 28 2020
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
DORCHESTER COUNTY...
At 1119 PM EDT, thunderstorms with heavy rain were located along a
line extending from 9 miles southwest of Oxford to near Hollywood.
Movement was northeast at 25 mph.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Cambridge, Hurlock, Secretary, University Of Maryland Center For
Environmental Studies, East New Market, Church Creek, Madison,
Andrews, Hoopersville, Hudson, Lloyds, Taylors Island, Woolford,
Bucktown and Linkwood.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3870 7580 3831 7613 3832 7616 3825 7618
3833 7620 3833 7617 3839 7623 3832 7626
3848 7634 3848 7633 3853 7620 3856 7621
3854 7628 3862 7628 3860 7621 3863 7617
3859 7616 3857 7603 3868 7594
TIME...MOT...LOC 0319Z 243DEG 20KT 3861 7632 3838 7662
05Special weather statement, Aug 28, 11:31 PM EDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1131 PM EDT Fri Aug 28 2020
VAZ075-076-521-290400-
Richmond-Westmoreland-Western Essex-
1131 PM EDT Fri Aug 28 2020
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
RICHMOND...WESTMORELAND AND NORTHWESTERN ESSEX COUNTIES...
At 1131 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Wicomico River to near Montross to Loretto.
Movement was east at 30 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Montross, Loretto, Leedstown, Newland, Coles Point, Hague, Lerty,
Currioman Landing, Hustle, Mount Holly, Singerly, Peeds, Foneswood,
Chance, Stratford Hall, Potomac Mills, Erica, Westmoreland State and
Templeman.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3816 7684 3817 7676 3815 7661 3811 7660
3807 7653 3804 7691 3807 7693 3803 7692
3802 7713 3804 7713 3821 7695
TIME...MOT...LOC 0331Z 254DEG 31KT 3829 7681 3816 7689 3806 7704
05Special weather statement, Aug 29, 12:09 AM EDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1209 AM EDT Sat Aug 29 2020
MDZ021-290500-
Dorchester-
1209 AM EDT Sat Aug 29 2020
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT DORCHESTER
COUNTY...
At 1208 AM EDT, thunderstorms with heavy rain were located along a
line extending from Windyhill to 9 miles south of Cambridge to Saint
Marys River. Movement was northeast at 30 mph.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Cambridge, Hurlock, Federalsburg, Sharptown, Secretary, Vienna,
University Of Maryland Center For Environmental Studies, East New
Market, Galestown, Church Creek, Brookview, Eldorado, Andrews,
Wingate, Lloyds, Taylors Island, Woolford, Elliott, Bucktown and
Linkwood.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3869 7576 3856 7570 3839 7584 3828 7598
3831 7602 3837 7600 3837 7601 3823 7604
3830 7611 3829 7618 3823 7613 3823 7615
3847 7631 3851 7621 3856 7621 3854 7628
3861 7623 3857 7603 3870 7590
TIME...MOT...LOC 0408Z 246DEG 28KT 3871 7597 3842 7606 3815 7646
05Special weather statement, Aug 29, 12:17 AM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1217 AM EDT Sat Aug 29 2020
VAZ048-062-509-510-290500-
Goochland-Fluvanna-Western Louisa-Eastern Louisa-
1217 AM EDT Sat Aug 29 2020
...A STRONG THUNDERSTORM WILL AFFECT LOUISA...NORTHWESTERN GOOCHLAND
AND CENTRAL FLUVANNA COUNTIES...
At 1217 AM EDT, a strong thunderstorm was located over Troy, or near
Palmyra, moving northeast at 35 mph.
Wind gusts around 40 mph, frequent lightning, and heavy rainfall are
possible with this storm.
Locations impacted include...
Louisa, Mineral, Palmyra, Lake Monticello, Ferncliff, Boswells
Tavern, Kents Store, Troy, Gordonsville, Louisa Airport, Green
Springs, Waldrop, Tabscott, Trevilians, Wares Crossroads, Wilmington,
Cunningham, Nahor, Pendleton and Zion Crossroads.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3806 7826 3813 7821 3814 7812 3815 7811
3813 7805 3814 7801 3812 7798 3810 7784
3806 7778 3805 7775 3802 7775 3803 7773
3801 7770 3778 7820 3790 7840
TIME...MOT...LOC 0417Z 233DEG 29KT 3792 7823
EISpecial weather statement, Aug 29, 12:40 AM EDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1240 AM EDT Sat Aug 29 2020
MDZ021>024-290530-
Dorchester-Wicomico-Somerset-Inland Worcester-
1240 AM EDT Sat Aug 29 2020
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOMERSET...
WICOMICO...SOUTHWESTERN WORCESTER AND EASTERN DORCHESTER COUNTIES...
At 1239 AM EDT, thunderstorms with heavy rain were located along a
line extending from near Smithville to Hebron to near Tylerton.
Movement was east at 35 mph.
Wind gusts in excess of 30 mph and rainfall amounts of 1 to 2 inches
are possible with these storms.
Locations impacted include...
Salisbury, Fruitland, Pocomoke City, Princess Anne, Hurlock,
University Of Maryland Eastern Shore, Salisbury University, Delmar,
Snow Hill, Hebron, Sharptown, Vienna, Westover, Parsonsburg, Marion
Station, West Pocomoke, Pittsville, Willards, Mardela Springs and
Galestown.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3865 7572 3846 7569 3845 7534 3801 7543
3798 7590 3796 7603 3799 7588 3807 7578
3808 7578 3806 7587 3814 7579 3815 7593
3811 7594 3809 7606 3822 7582 3824 7596
3840 7584 3870 7586 3870 7583
TIME...MOT...LOC 0439Z 268DEG 33KT 3874 7572 3839 7568 3800 7598
05Special weather statement, Aug 29, 12:53 AM EDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1253 AM EDT Sat Aug 29 2020
VAZ064-075>077-521-522-290545-
Richmond-Northumberland-Westmoreland-Western Essex-Eastern
Essex-Caroline-
1253 AM EDT Sat Aug 29 2020
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
NORTHUMBERLAND...RICHMOND...NORTHEASTERN CAROLINE...WESTMORELAND AND
ESSEX COUNTIES...
At 1253 AM EDT, thunderstorms with heavy rain were located along a
line extending from near Fort A.p. Hill to Montross to Callao.
Movement was east at 35 mph.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Colonial Beach, Tappahannock, Warsaw, Bowling Green, Montross,
Champlain, Robley, Callao, Port Royal, Kinsale, Loretto,
Heathsville, Leedstown, Farnham, Haynesville, Fort A.P. Hill,
Newland, Coles Point, Dunnsville and Hague.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3821 7695 3817 7687 3815 7661 3811 7660
3802 7651 3795 7635 3795 7636 3778 7666
3798 7710 3808 7742 3825 7733 3822 7729
3825 7727 3825 7724 3819 7725 3820 7722
3817 7718 3814 7707 3826 7705 3828 7698
TIME...MOT...LOC 0453Z 250DEG 33KT 3818 7730 3810 7685 3795 7656
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:00 PM EDT | Special Weather Statement | AKQ | Dorchester | 60 min |
| Aug 28, 8:39 PM EDT | Special Weather Statement | AKQ | Somerset | 66 min |
| Aug 28, 11:19 PM EDT | Special Weather Statement | AKQ | Dorchester | 41 min |
| Aug 29, 12:09 AM EDT | Special Weather Statement | AKQ | Dorchester | 51 min |
| Aug 29, 12:40 AM EDT | Special Weather Statement | AKQ | Somerset, Wicomico | 50 min |
| Aug 29, 1:10 AM EDT | Tornado Warning | AKQ | Somerset | 21 min |
| Aug 29, 1:27 AM EDT | Severe Thunderstorm Warning | AKQ | Somerset, Worcester | 48 min |
| Aug 29, 1:44 AM EDT | Areal Flood Advisory | AKQ | Somerset, Wicomico, Worcester | 3 hr |
| Aug 29, 3:21 AM EDT | Areal Flood Advisory | AKQ | Dorchester, Wicomico | 3 hr |
| Aug 29, 4:39 AM EDT | Areal Flood Advisory | AKQ | Somerset, Wicomico, Worcester | 2 hr |
| Aug 29, 1:29 PM EDT | Special Weather Statement | AKQ | Dorchester | 46 min |
| Aug 29, 1:35 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 40 min |
| Aug 29, 1:46 PM EDT | Tornado Warning | AKQ | Dorchester | 29 min |
| Aug 29, 2:16 PM EDT | Special Weather Statement | AKQ | Dorchester | 29 min |
Nearby
Flash Flood Warnings in Maryland, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.